I finished antibiotics for a UTI a week ago. During the last 3 days of the treatment, I developed a weak urine flow. It just seems to "fall out". I constantly feel as if I need to go. Five days ago I began having pain in the lower left abdomen. Could this be kidney stones? I had them 8 years ago. Or does the interstitial cystitis develop very rapidly? I did not have any unusual symptoms before the UTI. I think the UTI was caused by dehydration from the prep for a colonoscopy. I was unable to keep anything down including the prep before the procedure.
Hi, You probably don't have Interstitial Cystitis (IC). IC is an inflammatory disorder of the bladder without an infection and its a chronic problem lasting greater than 3 months. You had what sounds like a bacterial infection. It typically causes urinary frequency and urgency. The low volume voiding is responsible for the weak stream. The abdominal pain could be from the UTI. You didn't mention whether a culture was taken and what it showed. That would be important in confirming the diagnosis. UTIs are usually not caused by dehydration from a colonoscopy prep. A kidney stone can cause abdominal pain, and urgency to void when its passing into the bladder. Its unclear what happened here, you clearly needed a urine culture to make the diagnosis of a UTI or rule it out, then kidney X-rays if the urine culture comes back normal to look for a stone or other problem. A urinalysis would look for blood or other problems Your primary care doctor should be able to sort this out. Good Luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.